MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)

SIEMENS HEALTHCARE DIAGNOSTICS INC. CALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)
Model Number CALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer informed siemens that they had used a new wedge for the ca_2c assay and the quality control samples resulted low out of range.Siemens technical application specialist (tas) indicated that the customer recalibrated the ca_2c assay on the same advia chemistry xpt instrument, and the quality control samples recovered within specifications.All patient samples that were falsely low during the initial run were repeated and the results obtained were acceptable to the customer.The cause for the falsely low ca_2c results is unknown.The device is performing within manufacturing specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant falsely low results were obtained on four patient samples on an advia chemistry xpt system when using calcium_2 concentrated assay (ca_2c) reagent lot 424014.The 4 patient samples were repeated again on the same instrument and the results were acceptable.The initial falsely low results for the 4 patients were reported to the physician(s), and not questioned.The corrected repeat results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely low results obtained for the ca_2 assay.
 
Additional Manufacturer Narrative
The initial mdr was filed on 06-jun-2018.Additional information (20-jun-2018): additional information (20-jun-2018): the customer informed siemens that the laboratory policy is to run quality control (qc) samples when a new reagent wedge is used.The laboratory technician failed to run qc when the wedge was replaced and continued to run patient samples causing a shift in patient sample results.Siemens headquarters support center (hsc) informed the customer that the instructions for use (ifu) for the calcium_2c (ca_2c) assay clearly indicates that the assay should be recalibrated when a reagent pack is replaced.The customer recalibrated the assay on the advia chemistry xpt instrument and the qc and patient samples were within acceptable specifications.The hsc specialist concluded that the potential cause of the issue was calibration not being performed on a new ca_2c reagent wedge prior to running the patient samples.

Brand Name
CALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)
Common Device Name
CALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key7579689
Report Number2432235-2018-00239
Device Sequence Number2364702
Product Code CJY
UDI-Device Identifier00630414553160
UDI-Public00630414553160
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K083386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCALCIUM_2 REAGENTS, CONCENTRATED (CA_2C)
Device Catalogue Number10283344
Device Lot Number424014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1